Login      Sign Up
 

Q. Can diabetes make my hands itchy and numb?


 

Hello doctor,

I am suffering from anxiety and depression from past few years. I took various antidepressants. Now I am taking Vilazodone, one tablet in the morning and Lonazep 0.25 mg from last ten days. But I am having breathlessness and palpitations when I do any small physical activity and irritability. My hands get numb, and itching occurs on my hands and legs. I guess it is because of diabetes. I feel my chest is heavy, and my legs and back pains a lot. My sugar level is 130 fasting and 235 postprandial. I am taking Glimisave M. My sugar levels fluctuate badly, and my HbA1c is more than 7, a few months back. I think due to sugar intake it is out of control; otherwise, it is normal. I have very low energy due to depression medicines, and I am very drowsy, and irritability does not reduce. I have negative thoughts, and my hands get numb. I have a habit of chewing tobacco. Please, advice some treatment.


Related Questions:
Depression - Awareness, Self-Diagnosis, and Treatment Modalities
Diabetes Mellitus and Oral Health
Can depression be a cause for weight loss?
 

Dr. Ashok Kumar Choudhary
M.B.B.S., M.D. PSYCHIATRY
Andrology, Geriatrics, Psychiatry, Psychologist/ Counsellor, Psychotherapy, Sexology

Hello,

Welcome to icliniq.com.

I am sorry to know that despite the best efforts you are not responding with current antidepressants and there are active symptoms.

  • I suggest the following treatment given a diagnosis of diabetes with depression.
  1. Tablet Duloxetine (Duzela M) 30 mg in the morning and 30 mg in the evening. The reason for recommending this medicine is because it is quite effective for pain symptoms associated with diabetic neuropathy along with depression.
  2. Tablet Aripiprazole (Arpizol) 5 mg in the morning. Although it comes from an antipsychotic group of medicines, my purpose here is to augment the action of antidepressants while addressing anger associated with depression
  3. Tablet Lonazep (Clonazepam) can be continued as per the current level if there is adequate sleep. In case sleep has been an issue despite the medicines, I will recommend upping the dose of Lonazep to 0.5 mg at bedtime.
  4. Regarding Vilazodone, I think it should be removed as it is causing intolerable side effects. Also, this particular antidepressant has little role in pain associated with neuropathy, and I think Duloxetine will be a better option.
  5. There is need to stop tobacco. This is because many of the medicines mentioned above have poor efficacy when tobacco is consumed.
  • You need to consult your diabetes doctor, as poor control of diabetes could be a significant reason for the poor response. Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.

In case you have more questions, feel free to write back to me.

For further queries consult an andrologist online --> https://www.icliniq.com/ask-a-doctor-online/andrologist

 

Thank you doctor,

I am feeling very drowsy after taking Duzela M 30 mg and Arpizol 5 mg.

 

Dr. Ashok Kumar Choudhary
M.B.B.S., M.D. PSYCHIATRY
Andrology, Geriatrics, Psychiatry, Psychologist/ Counsellor, Psychotherapy, Sexology

Hi,

Welcome back to icliniq.com.

  • I suggest taking the capsule Duzela at night. Generally, it is nonsedative, but 10 to 20 % individuals report drowsiness after using it. In this situation, it is recommended to take it at night, 30 minutes before bedtime.
  • I must assure you that it is not a serious side effect and it is likely to disappear in few days.

For more information consult an andrologist online --> https://www.icliniq.com/ask-a-doctor-online/andrologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My diabetic mother has pain and dryness of feet. What should she do?
Query: Hello doctor, My mom is diabetic for last 11 years. She is on insulin for the last six years. Now, she is not feeling well, as she has a nerve pain in her foot and ankles. The skin of her foot is getting rough from the last year. She is losing her appetite and is very weak. She is currently on Novo...  Read Full »
Dr. Shaikh Sadaf
Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I read your query about your mother and saw her reports (attachment removed to protect patient identity). It appears that she has uncontrolled diabetes as well as diabetic neuropathy. I would suggest adding the following to her existing medications: Tablet Vildagliptin...  Read Full »
 
Can depression be a cause for weight loss?
Query: Hi doctor, I am suffering from gastric problem for the last one and a half month. I lost 4 kg due to depression. I did my whole body checkup and all the reports are clear. But, I am having pain in my right hand muscle as well as have body pain. Is it due to depression? I studied about leukemia on i...  Read Full »
Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query. There are many causes for weight loss. Weight loss can be due to depression. Even any chronic infection in body can cause weight loss. If you are not taking proper diet due to gastric problem, then this might also the reason for your w...  Read Full »
 
I am a diabetic and have severe burning pain in feet. Why?
Query: Hi doctor, I am suffering from severe and continuous toe burning for the last two years. It spread up to the middle of the feet. After 30 to 45 minutes of walking the burning becomes more intolerable. I wake up in the night due to disturbed sleep. My age is 69 years, and weight is 83 kg. I am diabet...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. We are here to help you. It seems that you have been suffering from diabetic neuropathy. However, I would like to exclude vitamin B12 deficiency as well as high uric acid before stating this. So, I would like you to get the following investigations. Serum vitamin B12 ass...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


If I use steroid for MS, is it possible to recover fast?
Hi doctor, I was diagnosed with MS last month. I had severe dizziness before three months, and I got bed bound. The nex ...Read more »
I have prolonged backache, especially after driving. Please advise.
Hello doctor, I am having prolonged backache, especially after driving. I face pain when I stretch and I get a relief w ...Read more »
How to Deal with Stress?
Stress is our body's response to any kind of demand or threat. During stress, certain hormones and chemicals get release ...Read more »